question-icon

Does use of emergency contraceptive pills cause delayed periods?

default
Posted on Mon, 11 May 2015
Question: Hi , I've an unprotected sex last month, I've taken a emergency contraceptive pill on 8th (within 48 hours), my period comes on 10th , but the normal cycle is in 19th, but in this month till 21st I'vent my period. Can any suggest should I take a pregnancy test or what to do ???
doctor
Answered by Dr. S Patra (28 minutes later)
Brief Answer:
Do one home pregnancy test and consult with doctor.

Detailed Answer:
Hello,

Thanks for writing to us.

Emergency pill gives more than 85% protection against unwanted pregnancy if it is taken within 48 hrs of unprotected sex.

You got withdrawal bleeding like period on 10th of that month. It is quite common phenomena.

However, your upcoming period may be delayed for 1-2 weeks due to hormonal imbalance and stress.

I suggest you to undergo one home pregnancy test. Depending on test result, you should consult with local doctor for prescribed medicine.

Hope, it helps for your information. Use contraception or practice safe sex in future. Kindly, close the discussion if you don't have any other query.

Regards,
Dr S Patra

For future query, you can directly approach me through

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. S Patra (24 minutes later)
Thanks,
I want to know is this to much delay to control pregnancy if the test shows positive result ???
And if posetive I don't want to abort , but is there any other medicinal option still remain to control ????
doctor
Answered by Dr. S Patra (23 minutes later)
Brief Answer:
Medical termination of pregnancy is the only effective method.

Detailed Answer:
Hello,

Thanks for follow up query.

First of all, you should undergo one home pregnancy test to rule out pregnancy. Morning urine sample is preferable.

On positive test, you should consult with doctor for medical termination of pregnancy, if you are not willing to control pregnancy. It is the only method to stop pregnancy at this stage.

On negative test, norethisterone pill helps to resume your period. However, you need to take a complete prescription from your doctor.

Hope, I have answered your query. Kindly, close the discussion.

All the best and good luck.

Regards,
Dr S Patra
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. S Patra

OB & GYN Specialist

Practicing since :2011

Answered : 4048 Questions

premium_optimized

The User accepted the expert's answer

Share on
Does use of emergency contraceptive pills cause delayed periods?

Brief Answer: Do one home pregnancy test and consult with doctor. Detailed Answer: Hello, Thanks for writing to us. Emergency pill gives more than 85% protection against unwanted pregnancy if it is taken within 48 hrs of unprotected sex. You got withdrawal bleeding like period on 10th of that month. It is quite common phenomena. However, your upcoming period may be delayed for 1-2 weeks due to hormonal imbalance and stress. I suggest you to undergo one home pregnancy test. Depending on test result, you should consult with local doctor for prescribed medicine. Hope, it helps for your information. Use contraception or practice safe sex in future. Kindly, close the discussion if you don't have any other query. Regards, Dr S Patra For future query, you can directly approach me through http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326